Are there side effects of welchol for cholesterol?
I am taking 4 welchol tablets daily for high cholesterol and one triple omega. At last check my cholesterol was 318 and triglycerides were 525 (oct/2013). I have since lost 26lbs but am not due to go back til the end of feb. to check my blood levels again. I am feeling strange. I am experiencing confusion such as forgetfullness/brain fog. I am dizzy. I am irritable and have had some leg cramps in my left calve. Could I be taking too many meds now that I have lost weight?
Colesevelam belongs to a class of drugs called bile acid-binding resins. Common side effects of Welchol include: constipation, upset stomach, nausea, vomiting, gas, indigestion, feeling weak or tired, headache.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Ajeet Singh,
General & Family Physician
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
Hi I am a 51 year old woman who has a cholesterol level of 303. My doctor just took me off of Cestor 5mg bc I was experiencing muscle cramps in my lower legs. She recommended I take Welchol. My question to you is as follows Is this new medicine safe to take with a person who suffers from GERD!! I read that it can cause indigestion and constipation (which I also suffer from)! I am VERY sensitive to most medicines. Please help, as my doctor seems to think that Welchol won t be a bother to me. Maybe I should have tried a different statin first, please advise Thank you
Started zetia for high cholesterol. Prior to I have been taking Welchol because I am highly sensitive to statins. Doc wanted me to try zetia as the welchol is not lowering my cholesterol numbers. I am experiencing similar symptoms I did when taking statins in the past. What are the side effects of zetia?
I would like to hear your views on tablets to lower cholesterol? My husband is lean and fit also leads a healthy lifestyle. Recently he had to have his yearly medical for his job and was found to have a slightly high blood pressure which then required blood tests that revealed his also has high cholesterol;he has been given tablets to lower his cholesterol and I am not too happy about him taking them. Firstly because I have heard they can have some nasty side effects and secondly that in my Grandads day when they ate lots of fatty meats and drippings often living to a grand age such tests were unknown. Are we interfering to much and would it be better not to have such information ?Could someone please give me some advice. Thank You just been on Google Re Statins.Excellent but now I am even more scared for him to take them. Should I tell him or let him go ahead in the dark.
I am a 34 year old female, worried about my low LDL and low serum cholesterol levels. Serum Cholesterol (CHOD-POD0)-108mg/dl Serum CTriglycerides (GPO-POD)-102mg/dl HDL Cholesterol(Direct)-57mg/dl LDL Cholesterol(Calculated)-31mg/dl VLDL Cholesterol - 20mg/dl
I have taken anabolic steroids for years, it was not for vanity it was livelyhood to put food on my table, but anyways i have to take them prescribed because of pituitary suppression, now what ever steroid i take except testosterone is causeing severe cramping, without taking such things. I gain fat without them. And no I am not taking an abusive dose, why is my whole body cramping, or possible tearing!
I am a 57 year old lady. Last year during a general check up my ECG revealed myocardial ischemia. My cholesterol and triglycerides levels were well within limits. I have been taking cardace 1.25 mg and ecosprin 75mg since then as advised by my physician. This year, that is on 2nd March I again opted for a general check up and found to my dismay that my total cholesterol (278 mg/dl) and triglycerides (189 mg/dl) levels had gone up. I have been now prescribed Lipikind. Also I have been given iron supplement as my Haemoglobin is 10.3 gms%. On the morning of 4th March (1 am to 2 am) I was having racing heart syndrome with heavy palpitation and very high pulse rate. My hands became numb and most part of my body had become cold. I became normal after 45 mts after my husband pressed/massaged my foot and leg. During the period when I had the syndrome I was constantly talking loudly about safety of my family etc. I visited the toilet immediately therafter and was completely relieved for the night. On the forenoon of 6th March around 11 am when I was just relaxing lying down after lunch the symptom of palpitation started. Immediately I pressed each palm with the other and massaged my fingers. The symptom died down after 10 minutes. My search on the Internet only shows that there are many out there having the symptom and have been living with it for even up to 3 years. But I just want to rule out some of the oft mentioned causes such as Thyroid problem, Magnesium deficiency and Mitral valve prolapse. I am told by a relative that a doctor in Mumbai says that this may be due to the new drugs (Lipidkind) I have started taking only some 4 days back and that this symptom will wear off soon. But please advise me.
hello; I m having this weird pain my left hand side below by chest. Is like a electric shock. It started on September and I have been to many doctors. I was refer to a cardiologist and after a bunch of test, everything came out fine. Arteries and everything. Had the colesterol high but with diet and excercise, not only I have lost 25 pounds but my cholesterol and blood pressure is perfect. I go to a Chiropractor that says it might be nerves inside. After a session or two, it goes away and then a week or two comes back. Any advice? Any new
Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...
I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...